Washington, 2020Wildfire in Washington, August 27 to 30, 2020
August 27 to 30, 2020 · NWS OTX · 1 event in 1 county or zone
The Bartholomew Wildfire began on August 27 about 1 mile east of Medical Lake along Highway 902. The wildfire burned an approximate 200 acres of grass, shrub, and forest lands.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $75,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Bartholomew Wildfire began on August 27 about 1 mile east of Medical Lake along Highway 902. The wildfire burned an approximate 200 acres of grass, shrub, and forest lands. An additional 50 acres were lost on the Fairchild Air Force Base. The structural damage occurred on August 27 and 28, but full containment did not occur until August 29. One residence and three outbuildings were destroyed by the fire.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Aug 26, 8:50 PM PST, 3 hours 10 minutes earlier.
Area forecast discussion, Aug 26, 8:50 PM PST, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
950 PM PDT Wed Aug 26 2020
.SYNOPSIS...
Expect dry and warm weather for the rest of the week across the
Inland Northwest. Saturday will continue to be warm and dry but
look for winds to increase with the arrival of a strong cold front
late in the day. Saturday night into Sunday has the potential to
be quite windy followed by cooler temperatures and a chance for
showers early next week.
&&
.DISCUSSION...
Wednesday through Friday: Temperatures and sensible weather will
remain unchanged through the remainder of the work week across the
Columbia Basin and east of the Cascades. Nearly a cloud free
afternoon across central and eastern Washington and the Idaho
Panhandle, most of the remnant smoke and haze remains south of the
Columbia River and Blue Mountains. Winds have been mostly light
and diurnally driven today, and should continue each day through
Friday. The eastern slopes of the Cascades will see
afternoon/evening wind increases but speeds should remain below
20mph for the brief periods of elevated winds.
The high centered around the Four Corners region will begin to
shift southeast with another flat, weak high in the eastern
Pacific that will shift south Friday and into the upcoming
weekend. The flow aloft will begin to turn more westerly, which
will further help shunt any smoke and haze to our south and east
with an approaching strong and dry cold front. /Dewey
Saturday through Sunday: This weekend looks to be quite eventful
as an upper level trough pushes into the PNW bringing a strong
dry cold front through the area Saturday night into Sunday. The
combination of this and a high pressure sitting offshore puts the
region into a northerly flow. Saturday's high temperatures will be
in the mid to upper 80s, and Sunday looks to cool by about 10
degrees following the passage of the front with highs in the 70s.
However, the main impact with this system will be windy conditions
across much of the region. Winds will start to pick up ahead of
the cold front Saturday. As the front moves through, winds will
continue to increase through late Saturday night. Sustained wind
speeds of 15-25 mph with gusts 30-40 mph are expected for the
Okanogan Valley, Waterville Plateau, and the Moses Lake Area. For
the eastern Columbia Basin into the Palouse/Spokane area,
sustained winds will be around 10-20 mph with gusts up to 25-35
mph. Winds will remain breezy through Sunday especially for the
Okanogan Valley with forecasted gusts up to 20-25 mph. Relative
humidities will be in the teens through the weekend. Elevated to
critical fire weather conditions will be present for most of the
central WA valleys across the Columbia Basin and into the
Palouse/Spokane Area. We will continue to closely monitor.
Monday through Wednesday: As the weekend trough moves past the
area, the area will be in a broad northwest flow. Models begin to
suggest the possibility of another trough moving into the region
on Monday, but the large spread among the 12z operational models keeps
confidence for precipitation low. The official forecast includes a
slight chance for precipitation late Sunday night through early
Monday afternoon. Monday will remain cool with high temperatures
in the 70s. Temperatures will begin to warm up again on Tuesday
with highs on Tuesday and Wednesday forecasted to be in the 80s.
Winds will generally be 10 mph or less with gusts under 20 mph.
VMT
&&
.AVIATION...
06Z TAFS: Skies look to remain a bit hazy near KLWS due to smoke
from area fires, but concentrations have thinned out enough that
no visibility restrictions are expected into the terminal.
Shortwave ridging of higher pressure will keep skies clear for the
most. Breezy westerly winds at KEAT will decrease by Thursday
morning. /SVH
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 51 85 51 86 53 86 / 0 0 0 0 0 0
Coeur d'Alene 51 83 50 85 52 84 / 0 0 0 0 0 0
Pullman 48 81 48 84 49 83 / 0 0 0 0 0 0
Lewiston 59 88 58 91 59 92 / 0 0 0 0 0 0
Colville 46 87 46 89 47 88 / 0 0 0 0 0 0
Sandpoint 49 82 49 83 50 83 / 0 0 0 0 0 0
Kellogg 55 80 54 83 56 82 / 0 0 0 0 0 0
Moses Lake 50 88 51 90 53 89 / 0 0 0 0 0 0
Wenatchee 58 87 58 90 60 85 / 0 0 0 0 0 0
Omak 54 88 55 91 55 88 / 0 0 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, Aug 26, 3:11 AM PST, 20 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
411 AM PDT Wed Aug 26 2020
IDZ002-003-026-027-WAZ031>036-041-043-044-271115-
Coeur d'Alene Area-Idaho Palouse-Lewiston Area-
Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-
Lower Garfield and Asotin Counties-Washington Palouse-
Moses Lake Area-Upper Columbia Basin-Spokane Area-Wenatchee Area-
Okanogan Valley-Waterville Plateau-
411 AM PDT Wed Aug 26 2020
This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.
.DAY ONE...TODAY AND TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A strong, dry cold front moving through on Saturday will bring
elevated to critical fire weather conditions to the Inland
Northwest. Any new or existing fire starts will have the
potential to spread rapidly under the dry and windy conditions.
IDZ001-004-WAZ037-038-042-271115-
Northern Panhandle-Central Panhandle Mountains-
Northeast Mountains-Okanogan Highlands-
East Slopes Northern Cascades-
411 AM PDT Wed Aug 26 2020
This Hazardous Weather Outlook is for portions of North Idaho...
North Central Washington and Northeast Washington.
.DAY ONE...TODAY AND TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
No hazardous weather is expected at this time.
Wildfire, Spokane Area
- When
- August 27, 12:00 AM PST to August 30, 12:00 AM PST
- Where
- Spokane Area forecast zone
- Property damage
- $75,000
- Reported by
- Park/Forest Service
- Coordinates
- 47.599, -117.911 (the zone’s center; the record gives no point)
The Bartholomew Fire destroyed four structures: one residence and three outbuildings.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in New York, August 27, 20201 death · EF1 · 17 events
- Hurricane and Tropical Storm in Louisiana, August 27, 20201 death · 1 injured · 19 events
- Hurricane and Tropical Storm in Texas, August 27, 20201 death · 7 events
- Damaging Winds in Pennsylvania, August 27, 2020$479,000 · 52 kt wind · 59 events
- Tornado and Damaging Winds in Connecticut, August 27, 20201 injured · $632,000 · EF1 · 17 events
- Tornadoes and Damaging Winds in South Dakota, August 27 to 28, 2020$199,000 · EF1 · 18 events
- Flash Flooding and Flooding in Wisconsin, August 27 to 28, 2020$696,000 · 10 events
- Tornadoes and Damaging Winds in Arkansas, August 27, 2020$170,000 · EF1 · 15 events
- Hail and Damaging Winds in New York, August 27, 2020$222,000 · 1 in hail · 33 events
- Damaging Winds in Pennsylvania, August 27, 20201 injured · $126,000 · 57 kt wind · 35 events
- Tropical Storm in Louisiana, August 27, 20201 injured · $395,000 · 9 events
- Tornado and Hail in New York, August 27, 2020$84,000 · EF1 · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 916299.